Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 56, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 25, 2014, 9:13 AM CDT for Attala County, Holmes County, Mississippi. It took effect at Apr 25, 2014, 11:30 PM CDT. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2014, 9:13 AM CDT (14:13 UTC)
- In effect from
- Apr 25, 2014, 11:30 PM CDT
- Expired
- Apr 28, 2014, 10:00 PM CDT
- In force
- 71 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 14.47 ft at Apr 28, 2014, 11:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
217
WGUS44 KJAN 251413
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
913 AM CDT FRI APR 25 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-262013-
/O.NEW.KJAN.FL.W.0056.140426T0430Z-140429T0300Z/
/WSTM6.1.ER.140426T0430Z.140426T1800Z.140428T1200Z.NO/
913 AM CDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BIG BLACK RIVER AT WEST
* FROM THIS EVENING TO MONDAY EVENING.
* AT 8:45 AM FRIDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND
WILL CONTINUE TO RISE TO NEAR 16.0 FEET BY EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 12.4 FRI 09 AM 15.8 15.5 15.0 16.0 01 PM 04/26
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$2 follow-up statements
014
WGUS84 KJAN 260112
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
812 PM CDT FRI APR 25 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-270712-
/O.EXT.KJAN.FL.W.0056.140426T1012Z-140429T0300Z/
/WSTM6.1.ER.140426T1012Z.140426T1800Z.140428T1200Z.NO/
812 PM CDT FRI APR 25 2014
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO MONDAY EVENING.
* AT 7:45 PM FRIDAY THE STAGE WAS 13.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW
AND WILL CONTINUE TO RISE TO NEAR 16.0 FEET BY EARLY TOMORROW
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 13.3 FRI 08 PM 15.3 15.5 15.0 16.0 01 PM 04/26
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-262230-
/O.EXT.KJAN.FL.W.0022.000000T0000Z-140426T2230Z/
/BTAM6.2.ER.140406T2105Z.140415T2300Z.140426T0730Z.NO/
812 PM CDT FRI APR 25 2014
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY AFTERNOON.
* AT 7:00 PM FRIDAY THE STAGE WAS 22.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE
BY JUST AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 22.0 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO
FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.8 FRI 07 PM 21.4 19.4 18.5 FALLING
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-270711-
/O.EXT.KJAN.FL.W.0023.000000T0000Z-140429T0148Z/
/BOVM6.2.ER.140406T1415Z.140417T2300Z.140428T1048Z.NR/
812 PM CDT FRI APR 25 2014
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BOVINA
* UNTIL MONDAY EVENING.
* AT 7:00 PM FRIDAY THE STAGE WAS 33.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE
BY MONDAY MORNING.
* IMPACT...AT 32.5 FEET...WATER BEGINS TO COVER WARRIOR'S TRAIL ROAD.
* IMPACT...AT 32.0 FEET...SEVERAL ACCESS ROADS ALONG AND NEAR THE
RIVER ARE UNDER WATER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
LOWER BIG BLACK RIVER
BOVINA 28 33.9 FRI 07 PM 33.2 31.3 27.8 FALLING
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$803
WGUS84 KJAN 261415
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
915 AM CDT SAT APR 26 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-261445-
/O.CAN.KJAN.FL.W.0056.000000T0000Z-140429T0300Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 AM CDT SAT APR 26 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER AT WEST.
* AT 8:45 AM SATURDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET TODAY.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 13.8 SAT 09 AM 12.2 10.3 10.4 CRESTING
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 25, 5:15 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 25, 5:15 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 515 AM CDT FRI APR 25 2014 .DISCUSSION... TODAY THROUGH SATURDAY NIGHT... LATE EVENING STORMS HAVE DIMINISHED LEAVING A THIN LINE OF SHOWERS TO MOVE THROUGH THE EASTERN PORTION OF THE CWA EARLY THIS MORNING....BUT EVEN THAT IS DIMINISHING. THE COLD FRONT IS STILL LOCATED FURTHER BACK TO THE WEST ACROSS THE DELTA REGION. AHEAD OF THE FRONT...TEMPERATURES CONTINUE TO RUN IN THE UPPER 60S AND LOWER 70S WITH DEWPOINTS IN THE MID 60S WHEREAS BEHIND THE FRONT DRIER AIR IS IN PLACE. THIS IS CHARACTERIZED BY DEWPOINTS IN THE UPPER 40S/LOWER 50S AND TEMPERATURES IN THE LOWER 60S AND UPPER 50S. THIS FRONT WILL PROGRESS THROUGH THE CWA DURING THE DAY. BEHIND THE FRONT...MUCH DRIER AIR WILL MOVE IN WITH PW VALUES DROPPING BELOW 0.50 INCHES AND SFC HIGH PRESSURE WILL BUILD IN. CLOUDS WILL CLEAR AS WELL AND TEMPERATURES WILL BE COOLER TODAY WITH HIGHS IN THE MID TO UPPER 70S/LOWER 80S IN THE PINE BELT. OVERALL A PLEASANT CHAMBER OF COMMERCE TYPE DAY LOOKS TO BE IN STORE. THE REST OF THE SHORT TERM WILL BE RATHER QUIET AS HIGH PRESSURE WILL BE IN PLACE AT THE SFC AND RIDGING ALOFT. THIS WILL LEAD TO MOSTLY SUNNY SKIES...DRY WEATHER AND WARMING TEMPERATURES THROUGH THE FIRST HALF OF THE WEEKEND. OVERNIGHT LOWS TONIGHT WILL BE ON THE COOLER SIDE AS SKIES WILL BE CLEAR...LIGHT WINDS AND DRIER AIR IN PLACE. THIS WILL MAKE FOR GOOD RADIATIONAL COOLING AND READINGS WILL BE IN THE 50S WITH SOME UPPER 40S IN THE EAST/CLOSER TO THE CENTER OF THE SFC HIGH. MOISTURE WILL RETURN LATE SATURDAY INTO SATURDAY NIGHT AS THE UPPER RIDGE MOVES OFF TO THE EAST AND OUR NEXT WEATHER SYSTEM APPROACHES. /28/ SUNDAY THROUGH THURSDAY... HIGH FORECAST CONFIDENCE CONTINUES REGARDING THE POTENT SET-UP FOR SEVERE WEATHER AND HEAVY RAINFALL FROM LATE SUNDAY THROUGH TUESDAY NIGHT. ALL MODES OF SEVERE WEATHER INCLUDING THE POTENTIAL FOR STRONG TORNADOES WILL BE POSSIBLE. THE RISK FOR SIGNIFICANT FLOODING IS INCREASING GIVEN THE LIKELIHOOD FOR MULTIPLE ROUNDS OF STORMS. A STRETCH OF QUIET WEATHER WILL COME TO AN ABRUPT END OVER THE DELTA REGION SUNDAY AFTERNOON AND EVENING AS A POWERFUL DEEPENING CYCLONE TRAVERSES THE PLAINS STATES AND BRINGS RAPID PRESSURE FALLS AND STEEPENING MID LEVEL LAPSE RATES TO THE LOWER MS VALLEY REGION. WHILE A CAPPING INVERSION SHOULD LIMIT CONVECTIVE DEVELOPMENT AS WE GO INTO SUNDAY AFTERNOON...A STRENGTHENING LOW LEVEL JET (55-60KTS) WILL TRANSPORT RICH GULF MOISTURE NORTHWARD (SFC DEWPOINTS APPROACHING 70 F AND 335 K+ 850MB THETAE RIDGE) AND THIS COMBINED WITH INCREASING LARGE SCALE ASCENT WILL HELP TO INITIATE SFC-BASED THUNDERSTORMS. LARGE CLOCKWISE HODOGRAPHS WILL SUPPORT SUPERCELL THUNDERSTORMS WITH INTENSE ROTATING UPDRAFTS AND STRONG TORNADO POTENTIAL OVER THE DELTA REGION BY EARLY SUNDAY EVENING. IT LOOKS MORE LIKELY THAT THE ZONE OF GREATER SEVERE WEATHER RISK WILL REMAIN MAINLY OVER THE DELTA REGION SUNDAY EVENING. THEREAFTER...A QUASI-LINEAR CONVECTIVE SYSTEM COULD EVOLVE FROM THE INITIAL SUPERCELL THUNDERSTORM ACTIVITY. IF THIS HAPPENS WOULD EXPECT COLD POOL GENERATION TO HELP GIVE THE SYSTEM SOME EASTWARD ACCELERATION ALONG THE HWY 82 CORRIDOR AND MUCH OF THE AREA NORTH OF THE I-20 CORRIDOR...WITH THE SOUTHEAST HALF OF THE ARKLAMISS LIKELY MISSING THIS FIRST ROUND OF SEVERE WEATHER/HEAVY RAIN POTENTIAL AS THE MCS WANES OUT AHEAD OF THE BETTER UPPER LEVEL SUPPORT IN A MORE STABLE ENVIRONMENT EARLY MONDAY MORNING. AS WE GO INTO MONDAY AND MONDAY EVENING...IT WILL TAKE SOMETIME FOR THE AIRMASS TO RECOVER...BUT EXPECT RE-NEWED SEVERE THUNDERSTORM ACTIVITY BY AFTERNOON AS THE NOSE OF POWERFUL PACIFIC JET ENERGY ROUNDS THE BASE OF THE DEEP CENTRAL CONUS TROUGH AND ENHANCES WIND SHEAR/LIFT AND THE SEVERE WEATHER RISK OVER THE FORECAST AREA. MIXED LAYER CAPE > 3000 J/KG COULD HELP MAKE FOR A VOLATILE SET-UP WITH THIS SYNOPTIC PATTERN. THE INITIAL CONVECTION SHOULD EVENTUALLY EVOLVE INTO ANOTHER CONVECTIVE SYSTEM...AND WITH DEEP LAYER SHEAR VECTORS BECOMING MORE PARALLEL RESULTING IN GREATER POTENTIAL FOR TRAINING AND BACK-BUILDING OF STORMS...THE RISK FOR HEAVY RAINFALL AND FLOODING COULD REALLY RAMP UP MONDAY NIGHT. WITH THE LARGE SCALE OMEGA-BLOCK OVER OVER THE CENTRAL/EASTERN CONUS AND A LARGE GYRE REMAINING ANCHORED OVER THE PLAINS/MS VALLEY...THE SEVERE WEATHER/HEAVY RAIN SCENARIO WILL LIKELY REPEAT ITSELF FOR TUESDAY INTO TUESDAY NIGHT AS THERE WILL BE PLENTY OF UPSTREAM INSTABILITY TO TAP INTO IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE ACTIVITY...ASSUMING THERE IS A BREAK IN THE ACTION. INCREASING LOW LEVEL SHEAR AND THE LIKELIHOOD FOR BOUNDARY INTERACTIONS FROM PRIOR CONVECTION SUGGEST THAT TORNADOES...POTENTIALLY STRONG...WILL BE POSSIBLE AGAIN. CIPS ANALOGS CONTINUE TO SHOW VERY SIGNIFICANT EVENTS FOR COMPARISON TO THIS SET-UP ADDING MORE CONFIDENCE THAT SIGNIFICANT SEVERE WEATHER AND FLOODING WILL BE POSSIBLE. THE LATEST ANALOG CONSENSUS IS THAT SEVERE WEATHER/HEAVY RAINFALL PROBS ARE HIGHEST NORTH OF THE I-20 CORRIDOR FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. WE HAVE BEEN SHOWING THE GREATER RISK OVER NORTHERN PORTIONS OF THE FORECAST AREA BUT MAY NEED TO ADJUST HAZARD PRODUCTS TO SHOW A LITTLE MORE CONFIDENCE. EXPECT THE RISKS TO INCREASE FOR SOUTHERN PORTIONS OF THE AREA AS WE GO INTO TUESDAY/TUESDAY NIGHT. WOULD NOT RULE OUT SOME POTENTIAL CONTINUING INTO WEDNESDAY BUT NOT CONFIDENT ENOUGH TO SHOW THIS YET. THE EXPECTATION IS FOR DRIER WEATHER WEATHER AS WE GO INTO LATE WEEK. /EC/ && .AVIATION...SOME MVFR CEILINGS BEING OBSERVED THIS MORNING BUT VFR IS EXPECTED FOR THE REMAINDER OF THE DAY AND INTO TONIGHT AS A COLD FRONT MOVES THROUGH. THIS WILL CLEAR SKIES OUT AND BRING A NORTH WIND AROUND 10KTS. WINDS WILL DIMINISH THIS EVENING AND BE LIGHT OVERNIGHT. GOOD FLYING WEATHER EXPECTED THROUGH MOST OF THE WEEKEND BEFORE STORMS RETURN LATE SUNDAY INTO MONDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 50 85 65 / 0 0 0 7 MERIDIAN 82 50 83 60 / 0 0 0 6 VICKSBURG 78 51 84 65 / 0 0 0 8 HATTIESBURG 83 55 85 64 / 0 0 0 10 NATCHEZ 78 52 84 67 / 0 0 0 10 GREENVILLE 76 52 83 65 / 0 0 0 8 GREENWOOD 76 51 84 64 / 0 0 0 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC/
Hazardous weather outlook, Apr 25, 6:28 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 628 AM CDT FRI APR 25 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 628 AM CDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES WILL BRING MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK AREA FROM LATE SUNDAY THROUGH TUESDAY. A VERY UNSTABLE AIRMASS COMBINED WITH HIGH LEVELS OF WIND SHEAR WILL SUPPORT SIGNIFICANT SEVERE WEATHER INCLUDING THE POSSIBILITY OF A FEW STRONG TORNADOES. ANOMALOUS MOISTURE AND REPEATED THUNDERSTORM ACTIVITY WILL SUPPORT HEAVY RAINFALL AND THE POSSIBILITY FOR SIGNIFICANT FLOODING. THE INITIAL RISK FOR SEVERE WEATHER SHOULD DEVELOP BY SUNDAY AFTERNOON AND EVENING OVER THE DELTA REGION...AND THEN CONTINUE THROUGH SUNDAY NIGHT OVER MAINLY WESTERN AND NORTHERN PORTIONS OF THE OUTLOOK AREA. THE SEVERE WEATHER RISK WILL CONTINUE MONDAY INTO MONDAY NIGHT AND GRADUALLY SHIFT TO SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA... ESPECIALLY AS WE GO INTO TUESDAY. ALL MODES OF SEVERE WEATHER... INCLUDING TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE POSSIBLE. THE HEAVY RAINFALL AND POTENTIAL FLOODING RISK WILL INCREASE AS WE GO INTO MONDAY NIGHT AND TUESDAY. ALL INTERESTS IN THE ARKLAMISS SHOULD KEEP UP WITH THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SEVERE WEATHER OUTBREAK AND FLOODING EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH TUESDAY. EC && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 25, 5:02 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL DERMOTT 33.53N 91.44W
04/24/2014 E0.75 INCH CHICOT AR TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN DERMOTT.
0625 PM TSTM WND DMG BELZONI 33.18N 90.49W
04/24/2014 HUMPHREYS MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 12 NEAR BELZONI. REPORTED BY POLICE
DEPARTMENT
0655 PM HAIL HOLLANDALE 33.17N 90.85W
04/24/2014 E1.00 INCH WASHINGTON MS PUBLIC
QUARTER SIZED HAIL REPORTED IN HOLLANDALE
0730 PM TSTM WND DMG 2 E BELZONI 33.18N 90.45W
04/24/2014 HUMPHREYS MS LAW ENFORCEMENT
LARGE TREE BLOCKING PART OF HIGHWAY 12 NEAR HUMPREYS AND
HOLMES COUNTY LINE. REPORTED BY SHERIFFS OFFICE.
0805 PM TSTM WND DMG LEXINGTON 33.12N 90.05W
04/24/2014 HOLMES MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AND POWER OUTAGES. REPORTED BY
SHERIFFS OFFICE
0820 PM HAIL WEST 33.20N 89.78W
04/24/2014 E4.25 INCH HOLMES MS LAW ENFORCEMENT
SOFTBALL SIZED HAIL REPORTED NEAR WEST BY SHERIFFS
OFFICE.
0928 PM HAIL LOUISVILLE 33.12N 89.05W
04/24/2014 E1.75 INCH WINSTON MS PUBLIC
PUBLIC REPORTS OF HAIL UP TO GOLF BALL SIZE ON THE WEST
SIDE OF TOWN RELAYED THROUGH SOCIAL MEDIA. TIME ESTIMATED
BY RADAR.
0930 PM HAIL LOUISVILLE 33.12N 89.05W
04/24/2014 E1.00 INCH WINSTON MS BROADCAST MEDIA
NUMEROUS PENNY TO QUARTER SIZE HAIL REPORTS RELAYED FROM
MEMBERS OF THE PUBLIC ACROSS CENTRAL AND SOUTHERN
PORTIONS OF THE COUNTY
0930 PM TSTM WND DMG LOUISVILLE 33.12N 89.05W
04/24/2014 WINSTON MS PUBLIC
REPORT OF TREES DOWN INSIDE THE CITY LIMITS RELAYED
THROUGH SOCIAL MEDIA
&&
JCULINLocal storm report, Apr 25, 8:56 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 AM CDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 1 S DERMOTT 33.51N 91.44W
04/24/2014 E1.00 INCH CHICOT AR PUBLIC
A FEW QUARTER SIZED STONES SOUTH OF TOWN
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:08 PM CDT | Special Weather Statement | JAN | Montgomery | 62 min |
| Apr 24, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 62 min |
| Apr 24, 7:26 PM CDT | Tornado Warning | JAN | Holmes, Leflore | 49 min |
| Apr 24, 7:57 PM CDT | Tornado Warning | JAN | Attala, Holmes | 63 min |
| Apr 24, 8:06 PM CDT | Special Weather Statement | JAN | Webster | 29 min |
| Apr 24, 8:37 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Leflore, Montgomery | 28 min |
| Apr 24, 8:44 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 46 min |
| Apr 24, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 49 min |
| Apr 24, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 48 min |
| Apr 24, 10:03 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Oktibbeha, Winston | 62 min |
| Apr 24, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 46 min |
| Apr 24, 11:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 34 min |
| Apr 24, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 52 min |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.